Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
197 Doctors are Online

Does taking ipill after unprotected intercourse cause spotting and blood in urine?

User rating for this question
Very Good
Answered by
Practicing since : 2007
Answered : 1279 Questions
Question
Hello sir took i-pill on 7th November 2013, just after unprotected sex. got light periods for 4 days on 5 days before my period due date i.e. on 5th Dec, then light bloody water when i urinated for few days....... Now i feel a kind of spotting sometimes. next date of due period is 5th December. What should i do? plz help. Took 4 pregnancy tests, all negative.... Today it is around 7 weeks i took ipill.
Posted Thu, 16 Jan 2014 in Pregnancy
 
 
Answered by Dr. Arif N Khan 1 hour later
Brief Answer: Symptoms could be due to cervical congestion. Detailed Answer: Hi XXXX, Thank you for choosing XXXXXXX Considering your history of unprotested intercourse on 7th Nov and negative pregnancy tests, its highly unlikely that you are pregnant. Your spotting episodes could be due to some cervical problem, usually CERVICAL CONGESTION (i.e infection of cervix) can produce similar complaints. Your previous fluctuation in period could be due to progesteronic effect of I-pill. What I suggest you is wait for your next period (i.e 5th jan) if you still get similar spotting or light period episode get a gynaec consultation to rule out any cervical pathology. If there is any cervical congestion, you need a PAP smear test and a course of antibiotics for the infection to get controlled. Please ask if you have more questions. If you are satisfied, please make sure that your ACCEPT my answer so that I receive credit. Good luck!!
Above answer was peer-reviewed by
 
Follow-up: Does taking ipill after unprotected intercourse cause spotting and blood in urine? 4 hours later
Thank you for your feedback. please explain cervical congestion to me. I also go regularly to gym. Is all this linked with gym also? Because, often when i come back from gym, i see a spot on pad. I am very much afraid. Please help me out.
 
 
Answered by Dr. Arif N Khan 1 hour later
Brief Answer: Cervical infection leading to inflammation Detailed Answer: Hi XXXX, Thank you for the follow up question. No going to gym is not at all related to the spotting episode. Safely you can continue going to gym, there is nothing harm. Your spotting episode could be due to cervical congestion i.e. chronic infection of cervix leads to inflammation of cervix, which presents with similar complaints. You need clinical examination particularly per-speculum examination to look for any cervical pathology and also to take a PAP smear. If there is any cervical congestion your treating doctor might give you a course of antibiotics and also antibiotic vaginal pessaries. There is nothing serious to worry, kindly be relaxed. If you miss your periods kindly get a repeat urine pregnancy test. Lastly avoid unprotected sex, you can use some contraceptive measure which suits you best. Please ask if you have more questions. If you are satisfied, please make sure that your ACCEPT my answer so that I receive credit. Good luck!!
Above answer was peer-reviewed by
 
Follow-up: Does taking ipill after unprotected intercourse cause spotting and blood in urine? 14 hours later
Sir, Does i pill put any impact on urine pregnancy test. My all pregnancy tests are negative. It is possible that pregnancy kit can show wrong results, if i have taken i pill. Moreover, i felt no symptoms of pregnancy, except light bleeding in period and thereafter spotting. I always feel very light lower back pain when i get up from my bed after sleep in morning. This problem is with me from about 1 year. Is it possible that after the coming periods my spotting will end up. Many times in this month, i felt that my periods have started. But, when i saw, there was nothing. I am now sure, that i am not pregnant, But, spotting and negative test results make me worry.
 
 
Answered by Dr. Arif N Khan 26 hours later
Brief Answer: Pelvic infection can cause similar complaints. Detailed Answer: Hi XXXX, I apologize for the late response; I was away from my computer due to unavoidable reasons. Coming back to your question, No I-pill does not have any impact on urine pregnancy test. Consideing your low back pain and spotting all seemed to be due to PELVIC INFECTION. Cervical congestion is one of the entity of pelvic infection. Is it possible that after the coming periods my spotting will end up? No, till the infection is treated the spotting episode will be there. Hence I advised you a PAP smear to rule out cervical infection or inflammatory changes. As I already advised you, you might need a course of antibiotics depending on the findings. Please ask if you have more questions. If you are satisfied, please make sure that your ACCEPT my answer so that I receive credit. Good luck!!
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor